I know subject well, and have had mixed results?
I began Gabapentin Jan. 2008 - at the time weighed 170, a good age/frame/height appropriate weight for me. I took 1800 mg/day for years, last year 2400 mg/day.
4 years later, I weigh about 45 pounds more, which I am not too thrilled about, especially considering the very 'minor' relief I receive from the drug.
I've found that IF I try really hard to eat less/correctly and/or exercise within my limitations, I can lose weight, albeit much slower than ANY time before the drug.
But to be fair, I do NOT attribute ALL of this weight to gabapentin! How much I cannot really say, maybe about 15 lbs? I also attribute about 15 or MORE lbs. to just not being as active as I was before these problems. And at least 15 or so from too much 'comfort' eating.
Everyone is different, so mileage may vary. A conscientious MD will certainly help you monitor weight fluctuations so you can make informed decisions.
That being told, I to look to titrate down and find another med soon...mostly for poor quality of relief.